| Model Number |
636H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a septoplasty procedure on (b)(6) 2022 and suture was used.During the procedure, it was reported that the needle tip tends to break off and the surgeon would like the needle tested for quality.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: please confirm how many needles broke during suturing on this one patient during this single surgical procedure? is 1 or 3? 1 during this procedure but apparently it has happened previously and has not been disclosed until now.Quantity of return (broken -1 and representative samples -5)? broken needle from the procedure reported above and 5 sample sutures in packaging with same lot number and expiry for testing and quality.It is stated: "surgeon uses 636h on several procedures included septoplasty.Needle tip tends to break off." what is the total number of patients? unsure of this.Have any of these events been previously reported to us? if so, provide the respective reference number(s).No because i was only made aware with this product complaint.If complaints have not been reported, please create a complaint for each single event/patient.? surgeon is unaware how many patients it has happened to only mentioned it wasn¿t the first time but could not provide specifics.What are the procedure name(s) and date(s)? unsure.Please provide lot number(s)? unsure.Events reported: 2210968-2022-08657 and 2210968-2022-08659.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/22/2022.H6 component code: g07002 no device returned.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events reported: 2210968-2022-08657, 2210968-2022-08659.